New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ChromeCobra
New Member


Date Joined Jan 2009
Total Posts : 2
   Posted 1/8/2009 6:30 PM (GMT -7)   
I just concluded I have bipolar 2...it explains the episodic depression and the occasional (fun) days of hypomania. I also have ADD, which explains why adderall has a calming and focusing effect. Caffeine, oddly enough, will without fail induce some form of mania in me if given in sufficient dosage. I am working with a pharmacologist and a therapist to try to deal with this. As far as I can tell, neither anti-depressents nor your standard bipolar mood stabilizers seem appropriate (I know celexa made me a lot worse and didn't help at all). I'm wondering if anyone has any tips or suggestions about some potentially helpful medications? I tested gabapentin and it seemed to help but it was only for two days. Thanks everyone...this is sort of a new thing for me and I'm still not sure how to deal with it.

Peace to you all.

trying2getby
Regular Member


Date Joined Nov 2008
Total Posts : 146
   Posted 1/8/2009 6:48 PM (GMT -7)   
meds work differently for different people. do you have a pdoc? has he given you a bp diagnosis? do keep posting.


stay well,

eli

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/8/2009 7:36 PM (GMT -7)   
Hi ChromeCobra,

Welcome to HealingWell and to the bipolar board.

I am concerned about what you're asking. First, I can't answer what drugs might work -- there are dozens, literally -- and they all work for different people. But I'm worried about your post.

First, why did you say you've concluded this diagnosis? Have you been diagnosed by a doctor? I _really_ don't recommend that. Bipolar can share symptoms with so many other mental disorders: depression, for one, but also personality disorders. I am bipolar 2 and I can assure you that hypomania is not fun. It's different for everyone, I know, but fun is not a word I usually hear.

Also, why do you say the standard mood stabilizers don't seem appropriate? Have you been on any? If you are bipolar, one of them will help you. The first one you try might not, but one of them will. The standard treatment for bipolar is a mood stabilizer, so you have to work closely with your doc to try and find a med that works for you. Why did you only take the gabapentin for 2 days? Neurontin is a drug that needs to be in your system for a few weeks for it to show any real changes, so 2 days doesn't really count. You need to give it a chance to work. Or if you didn't like it -- try something different.

Tell us a little bit more about yourself and maybe we can be more help.

Thanks,
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


gilly-love
Regular Member


Date Joined Jan 2009
Total Posts : 204
   Posted 1/10/2009 4:21 PM (GMT -7)   
diagonised with bi polar for along time and medicated with valporate and antidepressants ..the docs then changed there mind and said i had Borderline Personality Disorder again it needs medicating, after months of the meds not working and then weeining myself off it turned out I was experienceing a drug induces psycosis...Get good advice and dont just take the first diagonisis please, sometimes it can make it worse and more confusing!!!  Gillxx

       My Struggles!
- Graves Disease in remission
- Depression on and off medicated
- Wrongly Diagonised Bi polar with meds
- Wrongly Diagonised BPD with meds
- Srtuggling with Bulimia
- X Drug Dependant, self medicating
- All along a drug induce psycosis- Nothing more..
- Recovering from a broken Heart
- Recient Recovering Alcoholic
      I am getting Stronger!
 


inertia
Regular Member


Date Joined Jan 2009
Total Posts : 48
   Posted 1/10/2009 4:33 PM (GMT -7)   
yea, you really need to work with your pcd and a pshycatrist to figure out exactly what the problem is and go from there.

if you take any meds at all you need to take them for a few weeks or even months before they start to work. when i was diagnosed with bp2 i was given lemectil...it took almost 3 months for me to get up to full dose on it (has to be taken gradualy) and my life was a horribly chaotic mess during that time; but on the 4th day of being at full dose...i can't even begin to describe how wonderful it was to be so stable; even my husband was amazed.

lessons here...get a professional diagnosis; work closely with your doctors; and be patient.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 4:41 AM (GMT -7)
There are a total of 2,732,003 posts in 300,981 threads.
View Active Threads


Who's Online
This forum has 151148 registered members. Please welcome our newest member, Cary Breef.
202 Guest(s), 2 Registered Member(s) are currently online.  Details
lynbrez, Goat Girl


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer